MAUDE Adverse Event Report: MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC LAUNCHER 6F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number LA63DRC
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Injury (2348); Insufficient Information (4580)
Date of Event 09/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
One 6f launcher guide catheter was attempted to be used during a procedure.It was reported that the catheter kinked while in the patient.It was stated that the device kinked while in the patient's arm and was hard to remove.It was also stated that the introducer sheath had to be removed in order to remove the catheter.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the protective box of the device was not compromised.It was later stated that the patients arm swelled up afterwards.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Product analysis : one 6f launcher guide catheter was returned for analysis.The introducer sheath was loaded on the device.A kink was noted on the shaft of the catheter, approx.29cm distal to the strain relief.Torsional kinks were evident on the shaft of the catheter from approx.40cm to 41cm distal to the strain relief.The shaft was torn, and the wire braiding was exposed at this location.The introducer sheath was removed with resistance noted over the torsional kinks.No deformation was noted to the tip.No deformation was noted to the remainder of the device.The od of the catheter shaft and segments measured 0.082¿ meeting specification of 0.082¿ +/- 0.001¿.The id of the catheter measured 0.071¿ meeting specification of 0.071¿ +/- 0.001¿.It was not possible to pass an inhouse 0.035¿ wire was passed through the catheter lumen due to the torsional kinks.No other damage was noted to the remainder of the device medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: to treat the rca.There was no damage to the protective packaging.There was no resistance noted while removing the device from packaging.The device was inspected after removal from packaging with no issues noted.The kink was noted to have occurred at the distal section, one third of the way from the tip of the device.There was no resistance noted during delivery of the device.It was indicated that the issue was encountered when there was difficulty experienced in cannulating and maintaining apposition to the ostium of the rca.It was further reported that the patient experienced no complications related to this event.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
LAUNCHER 6F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key10612898
Report Number1220452-2020-00080
Device Sequence Number1281982
Product Code DQY
UDI-Device Identifier00613994820273
UDI-Public00613994820273
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K132673
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2022
Device Model NumberLA63DRC
Device Catalogue NumberLA63DRC
Device Lot Number0010151990
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer10/01/2020
10/14/2020
11/11/2020
01/06/2021
Initial Report FDA Received Date10/01/2020
Supplement Report FDA Received Date10/09/2020
10/29/2020
12/02/2020
01/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;